Display Settings:

Format

Send to:

Choose Destination
J Clin Diagn Res. 2013 Jan;7(1):97-9. doi: 10.7860/JCDR/2012/4883.2680. Epub 2012 Oct 20.

A survey on the knowledge, attitude and the practice of pharmacovigilance among the health care professionals in a teaching hospital in northern India.

Author information

  • 1Tutor, Department of Pharmacology, PIMS , Jalandhar, India .

Abstract

Objective: To assess the pharmacovigilance awareness among the healthcare professionals in a teaching hospital in Northern India.Material and Methods: A questionnaire which was suitable for assessing the basic Knowledge, Attitude and the Practice (KAP) of pharmacovigilance was designed and distributed among 100 doctors of the Punjab Institute of Medical Sciences (PIMS) Hospital, Jalandhar, Punjab, India.Results: Among the 100 doctors, 61 responded. The data was analyzed by using the SPSS statistical software. Although 77% of the subjects knew the term 'pharmacovigilance', only 59% were aware of the existence of the National Pharmacovigilance Program. 23% volunteered to reports Adverse Drug Reactions (ADRs), but more than 60% doctors did not know how and where to report the ADRs.Conclusion: There is a need for a regular training and the reenforcement for the ADR reporting among the health care personnel. The perception of the reporting process being tedious, the lack of time, a poor knowledge on the reporting mechanism and inadequate expertise seemed to be the main reasons for not reporting the ADRs. A majority of the respondents suggested regular training sessions on a priority basis for the success of the pharmacovigilance program and for the better clinical management of the patients in general.

KEYWORDS:

Adverse drug reactions; Attitude; Knowledge; Pharmacovigilance; Practice

PMID:
23449824
[PubMed]
PMCID:
PMC3576761
Free PMC Article

Images from this publication.See all images (3)Free text

PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for PubMed Central
    Loading ...
    Write to the Help Desk